I am wondering if anyone can share their opinion with me if you have been on a pain patch. Originally I had no issues with the patch. I was using a clear waterproof cover to protect it to make sure it lasted the full 7 days but now I can barely keep the patch on for 4 days. I started noticing I was developing little liquid bubbles between the pain patch and the clear cover. I figured it was because my body temperature had increased but because of the liquid under the patch my skin was really getting irritated and I was starting to get blisters. I took the patch off and did not put a new one on for a couple of weeks. On Friday I put the patch on but did not cover it this time. This seemed to be working great until I noticed that I was getting a little fluid built up in the patch again. The corners started turning up and the patch was actually slipping, so I decided to cover a portion of the patch and leave enough uncovered area so the patch and my skin could breath... Now the area that I have covered looks like it has been drenched in a liquid. Does anyone know if the patch is still working? I am so afraid that it might not be effective now. Today, day four is the first day that I feel like my old self so I hate to take off the patch and start this whole process over again... Any opinions are welcomed. I have asked my doctor but he doesn't have a clue and said he would ask the rep...
Yes, you need to advise the prescribing physician about this, the patch is not being effective when it is not adhering properly, this could be anything from oil in your skin to a product you may be using to a chemical incompatibility between your perspiration, pores and the patch. They can recommend some treatments for the skin where the patch will be applied or switch you to another brand or medication. Either way, see to it asap as you are not getting the delivery through the skin as intended. Stopping and starting is also not a good thing to do. I had the same thing and eventually had to change delivery systems, but only the Doc can help with it.
It sounds as if you're starting to react negatively to the patch. I developed an allergy to the medication in this patch also. Not many people know that there is also a small amount of the medication mixed in with the adhesive in this patch. You may be reacting to the adhesive or the medication. You might try taping along the edges instead of covering the entire patch itself. The manufacturer did tell me that once water/liquid gets under the edges of the patch that it's no longer as effective. As expensive as these patches are, it sounds as if something else might work out better for you.
I think that the problem could be you putting a clear cover over the patch. That could impede the patch from ventilating properly. Really don't know. I was getting a rash and itching where I put my Butrans patch--like an allergic reaction. My doctor gave me a prescription for a nasal spray with steroids. It is called, "Fluticasone Propionate 50 mcg". I spray it on the skin where I'm going to put on the patch, then wait for it to dry. Then apply the patch. That took care of the problem completely. Good luck to you.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 May 2015 • 4 answers
Updated 17 Sep 2015 • 4 answers
Updated 1 May 2017 • 1 answer
Updated 16 Mar 2017 • 1 answer
Updated 4 Jan 2018 • 2 answers